Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Combivir withdrawl?
Nov 7, 2006

Hi,

I've been positive and medicated for about 5 years. Was on Combivir and Nevirapine. My doctor wanted to change my meds for preventative fat loss to Kivexa and Nevirapine. That was 20 days ago and I'm having incredible pain in my muscles and joints and my energy is low. Haven't done anything to strain myself. I don't see that these are any of the side effects for Kivexa, could this be Combivir withdrawl?

Response from Dr. Conway

Actually, what you describe could easily be a form of a reaction to the abacavir component of the Kivexa. In up to 6-7% of people, there may be a generalized hypersensitivity reaction that occurs in the first weeks of therapy, and that may begin as you describe it. It can involve any system in your body and, if allowed to continue, could even be life-threatening. It is very important that you discuss the side effects you are having with your doctor as soon as possible and see what needs to be done.



Previous
AIDS RESEARCH
Next
skin drug reaction

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement